MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ILA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO ILA; STAPLE, IMPLANTABLE
Model Number 3971
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 09/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an intrapelvic tumor resection (sarcoma) procedure, 9 of 10 firings for intrapelvic tumor resection (sarcoma) were successful.At the second firing in question, for small intestine resection, the surgeon fired the device and the knife resected the tissue, however no staple was fired on it.No staple fell into the cavity, either.Then the surgeon clamped the cut end of small intestine with forceps and sutured it manually.Oozing bleeding occurred as a result of the issue.The status of the patient is no problem.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.There were no abnormalities observed during product analysis.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
ILA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key6951232
Report Number2647580-2017-07189
Device Sequence Number899032
Product Code GDW
UDI-Device Identifier20884521063164
UDI-Public20884521063164
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K885222
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number3971
Device Catalogue Number3971
Device Lot NumberP7B1124X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2017
Initial Date Received by Manufacturer 09/19/2017
Supplement Date Received by Manufacturer12/12/2017
Initial Report FDA Received Date10/16/2017
Supplement Report FDA Received Date01/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1